Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 36, NWS Albuquerque, NM

May 5, 2009Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 5, 2009, 7:37 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 5, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2009, 7:37 AM MDT (13:37 UTC)
In effect from
May 5, 2009, 12:00 PM MDT
Expired
May 5, 2009, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 419 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
419 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 051337
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 AM MDT TUE MAY 5 2009

...RED FLAG WARNING THIS AFTERNOON THROUGH EARLY EVENING FOR MUCH
OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG
WINDS AND LOW HUMIDITIES...

.WESTERLY WINDS WILL STRENGTHEN TODAY WHILE TEMPERATURES WARM FROM
8 TO 12 DEGREES ABOVE NORMAL AND HUMIDITIES PLUMMET TO CRITICAL
THRESHOLDS. A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON
THROUGH EARLY EVENING FOR THE AREA ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...SOUTH OF COLFAX AND UNION COUNTIES...AND WEST OF
A LINE FROM PORTALES TO SAN JON. THIS INCLUDES THE I-40 CORRIDOR
FROM TIJERAS CANYON TO SAN JON...AND THE I-25 CORRIDOR FROM SANTA
FE TO THE BORDER OF MORA AND COLFAX COUNTIES.

NMZ103-104-107-108-052130-
/O.UPG.KABQ.FW.A.0034.090505T1800Z-090506T0200Z/
/O.NEW.KABQ.FW.W.0036.090505T1800Z-090506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
737 AM MDT TUE MAY 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING BELOW SIGNIFICANT SNOW PACK...SOUTH OF COLFAX AND UNION
COUNTIES AND WEST OF A LINE FROM PORTALES TO SAN JON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
1 follow-up statement
000 
WWUS85 KABQ 052055
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT TUE MAY 5 2009

...RED FLAG WARNING THROUGH 8 PM MDT FOR MUCH OF THE AREA EAST OF THE
CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS AND LOW HUMIDITIES...

.LOCALIZED CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS
PORTIONS OF THE EASTERN PLAINS THIS AFTERNOON. AS MIXING
INCREASES...LOOK FOR MORE AREAS TO DEVELOP THESE CRITICAL
CONDITIONS. THE MAIN FOCUS AREA WILL BE FOUND BETWEEN SANTA ROSA
TO LAS VEGAS TO CLINES CORNERS THROUGH THE REST OF TODAY.  

NMZ103-104-107-108-060200-
/O.CON.KABQ.FW.W.0036.000000T0000Z-090506T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
255 PM MDT TUE MAY 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 5, 3:03 AM MDT, 4 hours 34 minutes earlier.

Area forecast discussion, May 5, 3:03 AM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 AM MDT TUE MAY 5 2009

.DISCUSSION...
CURRENTLY...CLOSED LOW OVER THE SOUTHERN GULF OF ALASKA CREEPING
EVER SO SLOWLY TOWARD THE PACIFIC NORTHWEST CIRCULATING BROAD
ZONAL TO NORTHWEST FLOW ACROSS NEW MEXICO...AS BROAD SURFACE
TROUGH SETS UP FROM THE FOUR CORNERS ACROSS THE HEART OF THE STATE
TO THE TEXAS BIG BEND COUNTRY. SOME LOW CLOUDS SHOWING UP AT
CLAYTON THIS MORNING...AS GENTLE SOUTHEAST WINDS OVER THE TEXAS
PANHANDLE ADVECT THE STRATUS DECK NORTH AND WEST INTO NEW
MEXICO...AND THIS MAY SHOW UP AT POINTS FURTHER SOUTH THROUGH THE
OVERNIGHT BEFORE IT BURNS OFF BY MID MORNING.

MODELS...ACCEPTED SOLUTION WITH GOOD CONSENSUS MAINTAINING BROAD
NORTHWEST FLOW ACROSS NEW MEXICO INTO THE WEEKEND...AS RIDGE CORE
OVER THE TROPICAL EASTERN PACIFIC AND NORTHERN MEXICO EXPANDS
NORTHWARD INTO THE STATE. GULF OF ALASKA CLOSED LOW WILL DIG TO
THE PACIFIC NORTHWEST LATE IN THE WEEKEND...WITH ENOUGH MUSCLE TO
BACK NEW MEXICO FLOW TO THE SOUTHWEST BY SUNDAY AFTERNOON...AND
MODELS HANG ON TO THIS BASIC PICTURE THROUGH MIDWEEK.

SHORT TERM...TODAY THROUGH FRIDAY...CONTINUED ZONAL TO NORTHWEST
FLOW TUESDAY WILL HELP DEEPEN SURFACE TROUGH OVER EASTERN END OF
THE STATE. BOOSTED WIND SPEEDS AND TEMPERATURES RUNNING 6 TO 12
DEGREES ABOVE NORMAL WITH ASSOCIATED SINGLE DIGIT MINIMUM
HUMIDITIES ADDS UP TO AFTERNOON RED FLAG CONDITIONS FOR THE
NORTHEAST HIGHLANDS AND ADJACENT PLAINS...AND THE CENTRAL MOUNTAIN
CHAIN EAST TO THE TEXAS BORDER. WILL UPGRADE CURRENT FIRE WEATHER
WATCH TO RED FLAG WARNING WITH THE MORNING PACKAGE. OVER THE
NORTHEAST AND EAST THIS AFTERNOON...LIFTED INDICES GENERALLY
FALLING TO 2 BELOW COUPLED WITH MUCAPE OF 700 J/KG GOOD ENOUGH FOR
SOME ISOLATED THUNDERSTORMS...ONCE THE ATMOSPHERE DESTABILIZES
AFTER LOW CLOUDS BURN OFF IN THE MORNING. WEAK COLD FRONT SAGGING
SOUTHWARD OVER THE NORTHEAST AND EASTERN PLAINS MAY PROVIDE SOME
ADDITIONAL TRIGGERS FOR AFTERNOON CONVECTION LINGERING INTO THE EVENING.

INTO WEDNESDAY...FLOW ALOFT VEERING TO NORTHWEST AS TROPICAL RIDGE
CORE EXPANDS NORTHWARD INTO NEW MEXICO. SURFACE TROUGH REMAINING
IN PLACE OVER EASTERN END OF THE STATE THROUGH THE DAY. DRY LINE
SLOSHED EASTWARD INTO TEXAS WILL SHIFT AFTERNOON CONVECTIVE BUBBLE
OUT OF NEW MEXICO AS DAYTIME MAX TEMPERATURES WIDELY IN DOUBLE
DIGITS ABOVE NORMAL...WITH LARGEST DEPARTURES IN THE MID TEENS.

INTO THURSDAY...WARMING TREND HITS ITS PEAK WITH MAX TEMPERATURE
DEPARTURES IN THE MID TEENS ABOVE NORMAL OVER MUCH OF THE FORECAST
AREA...WITH 100 DEGREE PLUS TEMPERATURES SHOWING UP OVER THE EASTERN
PLAINS AND LOTS OF 90S ALONG AND SOUTH OF INTERSTATE 40. RIDGE
BULGING NORTH INTO THE STATE WILL DISPLACE MOMENTUM ALOFT
NORTHWARD...WITH SURFACE TROUGH CONTINUING TO HANG OUT OVER THE
TEXAS PANHANDLE AND DRY LINE WELL EAST OF NEW MEXICO FOR THE DAY.
DRY LINE SLOSH WESTWARD THURSDAY EVENING WILL ARRIVE IN NORTHEAST
NEW MEXICO THURSDAY EVENING. LOW LEVEL THETA E RIDGE BUBBLE NOSING
INTO THIS AREA COMBINED WITH LIFTED INDICES GOING NEGATIVE AND
MUCAPE PUSHING 1000 J/KG MAY GET OVERNIGHT CONVECTION GOING
THURSDAY NIGHT MAINLY NORTH OF INTERSTATE 40 AND CLOSE TO THE
TEXAS BORDER.

INTO FRIDAY...RIDGE CORE SLIDING EASTWARD WILL BACK NORTHWEST FLOW
ALOFT TO SOMETHING MORE ZONAL...AND SURFACE LOW SHIFTS SOUTHWARD TO
THE SOUTHERN TEXAS PANHANDLE. GOOD CHANCES FOR MORE WIDESPREAD
THUNDERSTORMS MUCH OF FRIDAY ACROSS THE EASTERN END OF THE STATE
AS LIFTED INDICES FALL BROADLY TO 4 BELOW WITH MUCAPE RISING TO
1500 J/KG BY FRIDAY AFTERNOON AS DRY LINE AXIS SETS UP FROM RATON
TO PORTALES. WITH SURFACE LOW DISPLACED TO THE SOUTH...AND COLD
FRONT SAGS SOUTHWARD ACROSS EASTERN NEW MEXICO DURING THE
DAY..ADDITIONAL TRIGGERS AND UPSLOPE EAST WINDS WILL HELP MAINTAIN
ANY INITIATED CONVECTION. COLD FRONT BENEFIT WILL HELP PUT THE
BRAKES ON ONGOING OUTRAGEOUS WARMING TREND...WITH TEMPERATURES
EASING BACK TOWARD NORMAL OVER THE EASTERN END OF THE STATE AND
REMAINING IN DOUBLE DIGITS ABOVE NORMAL OVER THE CENTRAL AND WEST.

LONGER TERM...SATURDAY THROUGH MONDAY...COLD FRONT BULGING
SOUTHWARD AND WESTWARD WILL SHIFT SURFACE FLOW TO THE EAST OVER
EASTERN HALF OF THE STATE AS SHORTWAVE MOVES FROM WEST TO EAST IN
ZONAL FLOW ALOFT ACROSS THE EASTERN PLAINS. DYNAMICS ALOFT...GOOD
MOISTURE CONVERGENCE AND UPSLOPE FLOW AT THE SURFACE...DRY LINE
SETTING UP FROM RATON TO ROSWELL..ALL ADD UP TO A CONVECTIVELY
ACTIVE DAY FOR SATURDAY...ALTHOUGH MODELS NOT BACKING THIS UP WITH
CONVINCINGLY DEPRESSED LIFTED INDICES NOR UPTICK IN MUCAPE TO
PROVIDE CLINCHER. SATURDAY TEMPERATURES WORKING BACK TOWARD NORMAL
FOR MUCH OF THE EASTERN HALF OF THE STATE...WITH THE HOT STUFF
CONTINUING FROM THE RIO GRANDE VALLEY WEST TO THE ARIZONA LINE.
FOR SUNDAY...COLD FRONT WASHING OUT...BUT DRY LINE REMAINING OVER
THE EASTERN PART OF THE STATE WITH LOW LEVEL THETA E RIDGE FROM
TEXAS BIG BEND COUNTRY NORTH TO SANTA ROSA WILL PRODUCE ANOTHER
CONVECTIVE DAY OVER THE EASTERN PLAINS. MUCH REDUCED CONVECTIVE
ACTIVITY FOR MONDAY...AS DRY LINE SLOSHES BACK EASTWARD OVER THE
TEXAS PANHANDLE...AND ZONAL FLOW ALOFT HELPS DEEPEN LEE TROUGH
OVER THE EASTERN BORDER OF THE STATE WITH RETURN TO EASTERN PLAINS
FIRE WEATHER CONCERNS TO KICK OFF NEXT WORK WEEK.

SHY

&&

.AVIATION...
LOW LEVEL MOISTURE WILL LINGER ON THE FAR EASTERN PLAINS THIS
MORNING WITH MVFR AND IFR CEILINGS AND PERHAPS SOME FOG FROM
PORTALES TO CLOVIS...TUCUMCARI AND CLAYTON. WESTERLY WINDS WILL
BEGIN TO INCREASE BY LATE MORNING AREA WIDE WITH GUSTY WINDS
DEVELOPING IN CENTRAL AND WESTERN AREAS AND LOW CLOUDS DISSIPATING
IN THE EAST. AFTER A FEW STRAY SHOWERS AND POSSIBLY A THUNDERSTORM
OVER THE EXTREME NORTHEAST CORNER THIS AFTERNOON OR EVENING...LOW
LEVEL MOISTURE WILL NUDGE ITS WAY BACK ACROSS THE EASTERN BORDER
LATE TONIGHT AND WEDNESDAY MORNING WITH MVFR AND IFR CEILINGS AND
POSSIBLY SOME FOG RETURNING TO THE AREA FROM PORTALES TO CLAYTON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
WEST WINDS WILL BECOME BREEZY TO WINDY TODAY AS WINDS ALOFT
STRENGTHEN AND TEMPERATURES WARM FROM 8 TO 12 DEGREES ABOVE NORMAL.
THE STRONG DOWNSLOPE FLOW WILL CAUSE HUMIDITIES TO PLUMMET WITH 4 OR
5 HOURS OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN...SOUTH OF COLFAX AND UNION
COUNTIES...AND WEST OF A LINE FROM PORTALES TO SAN JON DURING THE
AFTERNOON AND EARLY EVENING. THUS...WITH OUR MORNING FIRE WEATHER
FORECAST WE WILL UPGRADE OUR FIRE WEATHER WATCH TO A RED FLAG
WARNING IN THESE AREAS. AN HOUR OR TWO OF CRITICAL FIRE WEATHER
CONDITIONS SHOULD ALSO BE ANTICIPATED ON THE NORTHWEST PLATEAU AND
IN THE NORTHWEST MOUNTAINS THIS AFTERNOON. ADDITIONALLY...HAINES
INDICES OF 6 WILL BE WIDESPREAD TODAY THROUGH LATE WEEK AS
TEMPERATURES REMAIN WELL ABOVE NORMAL.

HUMIDITIES WILL REMAIN VERY LOW FOR THE REMAINDER OF THE WORK WEEK
AND INTO THE WEEKEND IN THE WEST...AND THROUGH THE WORK WEEK IN THE
EAST. EXPECT CRITICALLY LOW MINIMUM READINGS EACH AFTERNOON AND
EARLY EVENING WITH POOR RECOVERIES AT NIGHT. HOWEVER...LATE FRIDAY
THROUGH AT LEAST SATURDAY IN THE EAST HUMIDITIES WILL COME UP BEHIND
A BACK DOOR COLD FRONT THAT MAY TRY TO PUSH INTO THE CENTRAL VALLEY
SATURDAY NIGHT. A FEW SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THE
INCREASED MOISTURE LATE FRIDAY THROUGH SATURDAY IN THE NORTHERN
MOUNTAINS AND ACROSS THE EASTERN PLAINS. WINDS WILL WEAKEN AFTER
TODAY...EXCEPT FOR SOME BREEZY CONDITIONS THURSDAY AFTERNOON THAT
COULD RESULT IN A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  81  47  86  49 /   0   0   0   0
GALLUP..........................  80  38  83  40 /   0   0   0   0
GRANTS..........................  81  41  85  42 /   0   0   0   0
GLENWOOD........................  88  50  90  51 /   0   0   0   0
CHAMA...........................  70  33  76  35 /   0   0   0   0
LOS ALAMOS......................  76  47  81  49 /   0   0   0   0
RED RIVER.......................  66  33  71  36 /   0   0   0   0
TAOS............................  76  37  80  40 /   0   0   0   0
SANTA FE........................  79  45  84  45 /   0   0   0   0
SANTA FE AIRPORT................  82  47  85  48 /   0   0   0   0
ESPANOLA........................  85  44  89  47 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  86  56  89  58 /   0   0   0   0
ALBUQUERQUE VALLEY..............  88  49  90  51 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  83  53  86  56 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  89  52  91  55 /   0   0   0   0
SOCORRO.........................  89  52  90  52 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  79  45  82  47 /   0   0   0   0
MORIARTY/ESTANCIA...............  83  46  85  46 /   0   0   0   0
CARRIZOZO.......................  86  51  88  52 /   0   0   0   0
RUIDOSO.........................  80  48  81  48 /   0   0   0   0
RATON...........................  80  43  83  45 /   5   5   0   0
LAS VEGAS.......................  78  45  82  47 /   0   0   0   0
ROY.............................  75  47  78  49 /   5   0   0   0
CLAYTON.........................  80  52  85  54 /   5  10   0   0
SANTA ROSA......................  88  51  91  52 /   0   0   0   0
TUCUMCARI.......................  89  57  91  59 /   5   5   0   0
FORT SUMNER.....................  88  55  90  56 /   0   0   0   0
CLOVIS..........................  88  56  90  57 /   5   5   0   0
PORTALES........................  90  57  90  57 /   5   5   0   0
ROSWELL.........................  95  60  96  59 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-107-108.

&&

SHY/44
Hazardous weather outlook, May 5, 5:49 AM MDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT TUE MAY 5 2009

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
549 AM MDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH EARLY
THIS EVENING FOR THE NORTHEAST PLAINS...ADJACENT HIGHLANDS...THE
EASTERN PLAINS...AND THE SANDIA/MANZANO AND GALLINAS MOUNTAINS WHERE
LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AND THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

FOR FRIDAY THROUGH SUNDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW. HOWEVER...THUNDERSTORMS EACH AFTERNOON OVER
EASTERN NEW MEXICO MAY PRODUCE HAIL AND STRONG WINDS AT TIMES.

FOR MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

SHY

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.